I was diagnosed with quiet borderline personality disorder (quiet BPD) just this past Tuesday, I started 10 mg of Lexapro this past Tuesday as well, and basically day 3, so last night I was filled with anxiety it felt like there was no escape I soon could not fall asleep because it felt as if my brain was spiraling and I couldn't control all my negative thoughts and I woke up this morning still shaky, full of anxiety, I took other past medication that has helped me not breakdown cry the entire day, but I was warned by the pharmacist that this could potentially make anxiety levels worsen while getting used too, but my dad who is actually a therapist, believes I was feeling great and then i crashed which is what happened and that this medication is just no good for me, so I called my psychiatrist obviously to get her input and shes not in today, so i dont know if I continue taking it or not now and I need to know by when I go to bed tonight?
If you are misdiagnosed and actually have bipolar, Lexapro can cause mania. Talk with your doctor about that also. BPD seems to be the new catch all diagnosis.
You should give the antidepressant a chance to build up in your system, usually by week two you will start feeling better and for the full therapeutic effect it will take 4 to 6 weeks. With regards to the side effects they commonly take a week to 10 days to subside.
So, hang in there and be strong about it, Lexapro is a good antidepressant but it is not instant, it does take time but once you get there you will feel most likely quite good. I did, was on it for 1 year and it does lift the burden from your back, metaphorically speaking, of course.
As the saying goes, what may work for me may not for you, but again, give it time and if after 2 weeks your condition has not improved, evaluate with your Psychiatrist if this SSRI is for you or not.
What you describe are common side effects that affect some people when first starting an antidepressant and generally begin to subside within days to a week or so. It may be that you started on an initial dosage that was too high for you as an individual and a dosage adjustment might be in order or it could also just be a matter of time as the side effects resolve.
After only three days you could potentially stop the medication without discontinuation symptoms until you touch base with your psychiatrist. Doesn't their office have a number you can call for emergencies or another doctor covering?
Regards and I hope you're feeling better quickly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.